CSN Login
Members Online: 11

A Very Poor Day

ToBeGolden's picture
ToBeGolden
Posts: 697
Joined: Aug 2010

Ran a fever (100.5); which make one feel like sh*t all by itself. Skin burns all over. Burns when just clothes tough it. Legs arms etc. NAUSEA. Other types of pain. Can't concentrate. Hard to even take the meds. So this is what round-2 of chemo is like. Three more weeks of round 2. I did say that chemo would almost kill me; BUT I WAS JUST KIDDING. I didn't think it would be like this. Rick.

D Lewis's picture
D Lewis
Posts: 1548
Joined: Jan 2010

Stay strong, Rick. One step at a time.

Deb

alligatorpointer's picture
alligatorpointer
Posts: 131
Joined: Jul 2012

During chemo, we were told to call the 24hr clinic to report fever or severe side effects.  Most Med-ONCs have on-call nurse practitioners who are available for you to consult by phone.  You should not just suffer if there is something they can offer to help ... but you have to let them know what side-effects you are dealing with.  The fever is a definite concern.  They might want you to be seen in the ER.  Perhaps you need some IV re-hydration.  If you have been given a 24hr phone number, why not call it and let the medical professional decide what needs to be done to help you.  If nothing else, they can listen and provide some reassurance.

fishmanpa's picture
fishmanpa
Posts: 1140
Joined: Jan 2013

Man, I read your posts and I don't know how you do it... but whatever it is you're doing keep on doing it so I can learn how!

"T"

 

Ingrid K's picture
Ingrid K
Posts: 811
Joined: Mar 2011

Rick

keep an eye on that fever...if it gets much higher, I would do what "alligator" says and call the On Call Doc or go to the ER.  There may be something else they can give you to help you feel better.

Hoping you can get some relief soon.

 

NJShore's picture
NJShore
Posts: 411
Joined: Nov 2012

Rick,

nice to hear from you, sorry it's not so pleasant news. 

 I would agree, if you haven't shaken the fever yet, I would seek medical attention. With even low grade fevers, it's a quick road to dehydration. 

Hope the side effects give you a break soon!

keep us posted!

Kari

hwt's picture
hwt
Posts: 2040
Joined: Jun 2012

Rick,

Sorry this part is so tough. Remember why you are doing it and that will get you through.

Skiffin16's picture
Skiffin16
Posts: 8111
Joined: Sep 2009

As mentioned Rick, 100.5 is the magic number for the call in to the emergency number they should have mentioned an given you.

More than likely they'll say to take a few Tylenol and see if it goes down first.

But either way, I'd give them a call as a heads up.

They told me that some people just wait until the next day..., some times that doesn't turn out to be the best decision...

John

alligatorpointer's picture
alligatorpointer
Posts: 131
Joined: Jul 2012

Rick has not been on here to see all the advice about calling the 24hour medical hotline.  I am hoping it means that his wife took him in to be seen and evaluated.  If anyone hears how he is doing, please provide an update.  I have been worried about him ever since he posted late last night about his "very poor day".  Rick, if you read this, please know that you are in many thoughts and prayers.

joeline12
Posts: 53
Joined: Jan 2011

Hi Nick

 

In the previous post I noted that you are having the same treatment as my DAD and indeed this drug really make him more sick more side effect. He had 3 infusion already and to me he seem to lost weight and look weak and recently he just shave his hair due to loss hair from Chemo.

This Drug Textore is a tough treatment. He will be having his 2 month treatment scan on 04 March and i pray for the best.

I pray that both you and my dad will be able to WIN this treatment

 

 

Tim6003's picture
Tim6003
Posts: 1501
Joined: Nov 2011

Sorry you feel like crud ...  (see, you should never have joked about it....you jinxed yourself there my friend, now you must pay homage to the great white throneSealed known at the potty)

Hope you don't mind my attempts to be funny (I think it was you who once posted for us not to be so serious, it was a downer) ...

Either way ...you know we care ...so keep fighting and keep us posted ...

Oh, btw ..I will be in Seattle in March 13 at the SCCA ...Dr. Mendez is who I see

 

Tim

hawk711's picture
hawk711
Posts: 532
Joined: Jan 2010

Rick

I got through my chemo by saying "I can do anything for 24 hours".  I broke that down to I can do anything for 12 hours, then built up those days by keeping the goal short term.  You have been there before so you know how bad, bad feels. Just put your head down and push forward.  3 weeks will pass by quicker if you look only at today, each day.

Keep up your spirits as best you can,

All the best, Steve

ToBeGolden's picture
ToBeGolden
Posts: 697
Joined: Aug 2010

The magic number in my manual is 100.9 So And the fever drops from time to time. I think I'll just tough it out unless the fever spickes any higher. Being miseabel at home is better than being miserable in the hospital. Rick.

Skiffin16's picture
Skiffin16
Posts: 8111
Joined: Sep 2009

I hear ya bro....

You might still check in and see about Tylenol or whatever for a little relief...

Best ~ John

Ingrid K's picture
Ingrid K
Posts: 811
Joined: Mar 2011

Rick

can you get into the bathtub ?  used to do it for kids with fevers, to bring their body temps down.

might try it if you can get in and out of the tub.

If not, try cool washcloths on the forehead, wrists, under the arms.....Mom used to do that and it worked.

VivianLee5689's picture
VivianLee5689
Posts: 546
Joined: Aug 2012

Sorry you have a fever. That sucks. For us they always have us come to ER at 100.4. They take everything so seriously with the compromised immune system. I will pray for you. 

VivianLee5689's picture
VivianLee5689
Posts: 546
Joined: Aug 2012

Sorry you have a fever. That sucks. For us they always have us come to ER at 100.4. They take everything so seriously with the compromised immune system. I will pray for you. 

patricke's picture
patricke
Posts: 491
Joined: Aug 2006

Hey Rick, it sounds like you are in one of those very rough passages in the gauntlet, and I am sorry to hear that you have to go through it.  This is one of those times that you have to take it one nano second at a time, and keep reminding yourself that you can do this (soooo much easier said than done).  Hang in there tough, and do know that really, this too will pass, although not nearly fast enough, and you will get to the other side.  I'm sending positive energy and perserverenceness your way.......*  

PATRICK  

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network